MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the primary packaging containing an unused triple lumen polyurethane central venous catheter set was found open during inspection.No patient contact was made.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.H6 ¿ method code: (4114) device not returned.Investigation ¿ evaluation.Elemar international forwarding informed cook on 04oct2019 of an incident involving a triple lumen polyurethane central venous catheter set (rpn: c-utlm-901j-rd) from lot # ns9594094.The device was reportedly received by the customer already opened.The reported device was found at a third-party distribution center, so no affects to a patient were noted.A review of documentation including the complaint history, device history record and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.However, photos of the complaint device were provided for analysis.There appeared to be no ¿frosting¿ on the tray component, however the presence of adhesive on the tyvek component of the package was noted.This suggests that the packaging was sealed prior to release.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances in lot ns9594094 that could have contributed to the failure mode.It should be noted that there have been no other complaints reported for this lot from the field.There is no evidence to suggest that nonconforming product exists in house or in the field.Based on the information provided, examination of photos of the complaint device and the results of our investigation, the cause could be traced to the environment, as possible environmental conditions such as high heat and humidity could have contributed to the failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9208598
Report Number1820334-2019-02643
Device Sequence Number11540120
Product Code FOZ
UDI-Device Identifier00827002489929
UDI-Public(01)00827002489929(17)220430(10)NS9594094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberC-UTLM-901J-RD
Device Lot NumberNS9594094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1